MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 18X1-1/2 SB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 18X1-1/2 SB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305199
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle could not attach to syringe, either hub tool short of needle cap too long, also, the hub was a different color than the rest of the lot numbers with a bd needle 18x1-1/2 sb.The following information was provided by the initial reporter: material no.305199, batch no.8117703.It was reported that the needle would not attach to the syringe and it was noted that the needle hub was a different color from the rest of the lot numbers.Per initial reporter email: ¿ could not attach the needle to the syringe.It appears the hub is too short or the needle cap is too long and there is no space to accommodate the attaching of the hub to the tip of the syringe.The needle hub is a different colour than others of the same lot number.
 
Additional Manufacturer Narrative
Investigation: no samples or photos were provided by the customer for investigation.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.Based on the investigation conclusion and without a sample to analyze, the conditions reported by the customer could not be confirmed nor could this symptom be correlated with a potential cause linked to the bd process.
 
Event or Problem Description
It was reported that the needle could not attach to syringe, either hub tool short of needle cap too long, also, the hub was a different color than the rest of the lot numbers with a bd needle 18x1-1/2 sb.The following information was provided by the initial reporter: material no.305199 batch no.8117703 it was reported that the needle would not attach to the syringe and it was noted that the needle hub was a different color from the rest of the lot numbers.Per initial reporter email: could not attach the needle to the syringe.It appears the hub is too short or the needle cap is too long and there is no space to accommodate the attaching of the hub to the tip of the syringe.The needle hub is a different colour than others of the same lot number.
 
Event or Problem Description
It was reported that the needle could not attach to syringe, either hub tool short of needle cap too long, also, the hub was a different color than the rest of the lot numbers with a bd needle 18x1-1/2 sb.The following information was provided by the initial reporter: material no.305199 batch no.8117703.It was reported that the needle would not attach to the syringe and it was noted that the needle hub was a different color from the rest of the lot numbers.Per initial reporter email: ¿ could not attach the needle to the syringe.It appears the hub is too short or the needle cap is too long and there is no space to accommodate the attaching of the hub to the tip of the syringe.The needle hub is a different colour than others of the same lot number.
 
Additional Manufacturer Narrative
H.6.Investigation: two (2) samples were provided by the customer for investigation.One (1) sample was in a baggie labeled ¿same lot #.Not defective.Keep for comparison / verification purposes¿.The second (2nd) sample was in a baggie labeled ¿defective sample¿.The non-conforming sample was show to quality control representatives who confirmed that the sample is lacking the proper color.The qc representatives also noted that the needle hub assembly had been pushed into the shield so far that the shield had cracked.During the molding process colorant is mixed with the resin prior to molding to provide the color.Therefore some color variation is normal; however, when the quality control representatives analyzed the return sample it was determined that this needle hub assembly was too light and should have been rejected if seen by an operator.It is likely that the needle hub assembly was not seen in process and was therefore not culled out.The quality control representatives also observed a crack in the needle shield due to the needle shield being pushing into the shield too far due to a machine malfunction when the needle shield was being placed on the needle hub assembly.This resulted in the condition observed by the customer of ¿there is no space to accommodate the attaching of the hub to the tip of the syringe.¿ a device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.H3 other text : see h.10.

Brand Name
BD NEEDLE 18X1-1/2 SB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8732365
Report Number1911916-2019-00627
Device Sequence Number14071851
Product Code FMI
UDI-Device Identifier30382903051992
UDI-Public30382903051992
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number305199
Device Lot Number8117703
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer06/10/2019
06/10/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/03/2019
07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;